Rhode Island, 2016Flood and Damaging Winds in Rhode Island, July 15, 2016
July 15, 2016 · NWS BOX · 4 events in 2 counties and zones
A weak frontal boundary stalled across the I-95 corridor and was the focus for showers and thunderstorms to develop during the afternoon. A few of these storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary stalled across the I-95 corridor and was the focus for showers and thunderstorms to develop during the afternoon. A few of these storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 15, 1:15 PM EST, 15 minutes earlier.
Area forecast discussion, Jul 15, 1:15 PM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
215 PM EDT FRI JUL 15 2016
.SYNOPSIS...
Scattered afternoon and thunderstorms primarily across eastern
CT...RI and southeast MA, but a few more thunderstorms may reach
western and central MA this evening as storms move out of NY. The
front stalls over the area Sat and may result in isolated
T-storms. By Sunday the front moves offshore with drier and less
humid air overspreading the region. Another frontal boundary may
trigger showers and thunderstorms Mon and Tue along with a return
to warmer and more humid weather. By the middle of next week drier
and less humid weather overspreads the region behind the front.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
2 PM UPDATE...
Thunderstorms have started to develop over RI and SE Mass.
Already looking at a few stronger thunderstorms. The threat for a
few severe thunderstorms will continue through the afternoon
hours.
A separate area of thunderstorms which is currently over NY may
reach western Mass by this evening. a few stronger thunderstorms
will be possible.
TODAY...
* Isolated to Scattered thunderstorms across Ri and SE Mass this
afternoon and early evening.
* A separate line of thunderstorms may reach western and central
Mass this evening.
Weak frontal boundary over the region this morning will stall across
the 95 corridor. This boundary will be the focus for thunderstorms
this afternoon. Cyclonic flow aloft combined with some mid-level
forcing will help develop thunderstorms after noon across RI and SE
Mass. Deep mid-level moisture will also be in place as K values will
be above 30. Some these storms could be strong as 0-6 km shear
values reach 30 kts with SB cape values above 1000 j/kg. Heavy
rainfall will be the main threat within any strong thunderstorm as
PWAT values will be close to 2 inches. Gusty winds and some small
hail are a risk as well. Most of the guidance does output some QPF
over this region. The NCAR ensembles as well show the best area for
thunderstorms will be across eastern CT, RI and SE Mass. Therefore
continue to highlight this region with a chc pop. Precip chances
will wane by 6 or 7 pm as mid-level lift moves offshore.
A hot day is on tap for today as temperatures will warm into the mid
90s. Onshore southwesterly flow will keep the immediate south coast
a bit cooler. Heat index values will also reach into the mid to
upper 90s across the interior. Although this is a few degrees shy of
heat adv, this is the warmest southern New England has been
this year. Will go ahead an issue a SPS for the heat risk.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...
Cyclonic flow continues across the region as upper level shortwave
begins to approach the region. Mid-level moisture will begin to dry
out overnight resulting in a dry forecast. Still cannot rule out the
potential for fog and stratus, but do not anticipate it to be as
widespread as this morning.
Otherwise overnight temps will drop into the mid to low 60s with low
70s for the urban regions of BOS and PVD.
TOMORROW...
Upper level trough continues over the Northeast. Potent shortwave
over the eastern Great Lakes will approach New England. This wave
will weaken as it approaches so the potential for widespread
rainfall appears less than before. Cyclonic flow continues and with
marginal Cape values and mid-level moisture appears isolated showers
could develop across the region. The other limiting factor is that
heights are actually building in the mid-levels. Area with the best
potential for some showers will be across the interior, which is
closer to the upper level dynamics.
Another warm day will be on tap. 925mb temps are a few degrees
cooler than today. So anticipate temps to reach into the upper 80s to
low 90s. However with lower dewpoints, heat index values will reach
into the low 90s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Very pleasant Sunday with dry weather and noticeably less humid
* Scattered showers/thunderstorms possible Monday through Tuesday
* Dry and less humid weather returns middle of next week
Synoptic Overview ...
Great Lakes trough finally moves east of New England Sunday...
providing subtle height rises and flow becoming more anticyclonic
aloft. By late Mon yet another northern stream trough enters the
Great lakes/southern portions of Ontario and Quebec with its
associated cold front dropping into NY state. The mid level trough
and its attending frontal boundary move across the region Tue. By
Wed and Thu of next week low amplitude northern stream mean trough
sets up over the Northeast...with core of hot subtropical ridge
centered over the southern plains.
Model/Guidance Review ...
Both deterministic and ensembles are in very good agreement this
period. Thus will follow a model blend for this forecast.
Temperatures ...
Not as hot Sunday with front offshore and post frontal airmass
overspreading the region. Highs in the 80s but with dew pts in the
50s (especially inland) humidity levels will feel noticeably more
comfortable. However higher humidity returns Monday and Tue ahead of
approaching cold front. Low level WAA will boost highs in the upper
80s and low 90s. Behind the front for mid week...more seasonable
and lower humidity.
Precipitation ...
Column dries substantially Sunday so expecting dry weather to
prevail. Next northern stream trough and attending cold front
approach Mon and Tue yielding the risk for scattered T-storms. Dry
weather likely returns mid week behind departing front.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
isolated to scattered thunderstorms for RI and SE Mass this
afternoon and early evening. a few severe thunderstorms are
possible with damaging winds and hail expected.
Thunderstorms over central NY at this time will move east this
afternoon and may reach western Mass by this evening.
===============================================================
Today...High confidence. Isolated thunderstorms across RI and SE
MA during the afternoon. Moderate confidence thunderstorms will
reach western MA this evening.
Tonight...High confidence. Generally VFR conditions are expected
except for some patchy fog along the SE coast and valleys. Low
chance for a few showers across western terminals
Tomorrow...Moderate confidence. Mainly VFR. May see scattered showers
approach the area with locally MVFR VSBYS.
KBOS TAF...Moderate confidence. VFR. Low potential for sea breeze
development late this morning. Also a low chance for an iso
thunderstorm this afternoon.
KBDL TAF...Moderate confidence. MVFR visibilities in fog likely
for a time overnight. VFR conditions expected tomorrow.
Outlook /Saturday Night through Tuesday/...
VFR through much of this period with potential brief MVFR in any T-
storms late Mon into Tue. High confidence thru Sunday then moderate
confidence thereafter.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
CONFIDENCE...Moderate
SCA have been dropped across all waters this morning. Generally quiet
boating weather as seas will remain below 5 feet. Could see iso
thunderstorms across SE near shore waters. Otherwise developing
fog tonight and again tomorrow night may limit vsbys.
Outlook /Friday Night through Monday/ ...
Sat night and Sunday ... light winds...good vsby and dry weather.
Tranquil boating conditions.
Monday ... increasing sw winds ahead of approaching front. T-storms
possible late in the day and evening.
Tuesday ... cold front sweeps across the waters. T-storms
possible.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ003-004.
MA...Air Quality Alert until 11 PM EDT this evening for MAZ013-
016>024.
RI...Air Quality Alert until 11 PM EDT this evening for RIZ001>008.
MARINE...None.
&&
SYNOPSIS...Nocera/Dunten
NEAR TERM...SML
SHORT TERM...Dunten
LONG TERM...Nocera
AVIATION...SML
MARINE...Nocera/DuntenHazardous weather outlook, Jul 15, 2:52 AM EST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
352 AM EDT FRI JUL 15 2016
CTZ002-MAZ002>011-014-026-160800-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHEAST MIDDLESEX MA-
NORTHERN MIDDLESEX MA-
352 AM EDT FRI JUL 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND WESTERN
MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
TEMPERATURES SOARING TO 90 TO 95 DEGREES COMBINED WITH HIGH
HUMIDITY WILL YIELD HEAT INDICES IN THE MID TO UPPER 90S THIS
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-160800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
352 AM EDT FRI JUL 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ003-004-MAZ013-016>021-RIZ001>007-160800-
TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
352 AM EDT FRI JUL 15 2016
...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN
MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS
EASTERN CONNECTICUT...RHODE ISLAND AND SOUTH OF THE MASS PIKE IN
MASSACHUSETTS. THE MAIN THREATS ARE LOCALIZED HEAVY RAINFALL AND
GUSTY WINDS.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ012-015-160800-
SOUTHERN WORCESTER MA-SUFFOLK MA-
352 AM EDT FRI JUL 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
EASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
TEMPERATURES SOARING TO 90 TO 95 DEGREES COMBINED WITH HIGH
HUMIDITY WILL RESULT IN HEAT INDICES IN THE MID TO UPPER 90S THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022>024-RIZ008-160800-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
352 AM EDT FRI JUL 15 2016
...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Jul 15, 8:47 AM EST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
947 AM EDT FRI JUL 15 2016
CTZ004-MAZ012-013-016>022-RIZ001>007-151800-
WINDHAM CT-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...MILFORD...
WORCESTER...FOXBOROUGH...NORWOOD...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...FOSTER...SMITHFIELD...PROVIDENCE...
COVENTRY...WEST GREENWICH...EAST GREENWICH...WARWICK...
WEST WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT
947 AM EDT FRI JUL 15 2016
...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS...
SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP EARLY THIS AFTERNOON
ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. IN ADDITION TO
THE LIGHTNING THREAT...ONE OR TWO OF THESE THUNDERSTORMS MAY
PRODUCE STRONG AND EVEN DAMAGING WIND GUSTS. HAZARDOUS WIND GUSTS
COULD ALSO THREATEN BOATERS IN THE ADJACENT COASTAL WATERS. ANY
THUNDERSTORMS MAY ALSO BE ACCOMPANIED BY TORRENTIAL DOWNPOURS THAT
PRODUCE LOCALIZED STREET FLOODING.
THE TIME PERIOD THAT THUNDERSTORMS ARE MOST LIKELY WILL BE BETWEEN
1 AND 7 PM.
PEOPLE OUTDOORS ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS
SHOULD KEEP AN EYE TO THE SKY THIS AFTERNOON. BE PREPARED TO SEEK
SHELTER IF A WARNING IS ISSUED OR IF THREATENING WEATHER IS
SIGHTED.
THOMPSON
Special weather statement, Jul 15, 9:51 AM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1051 AM EDT FRI JUL 15 2016
MAZ022-RIZ005-007-152100-
BARNSTABLE MA-BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
BRISTOL...NEWPORT
1051 AM EDT FRI JUL 15 2016
...ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS...
SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP EARLY THIS AFTERNOON
ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. IN ADDITION TO
THE LIGHTNING THREAT...ONE OR TWO OF THESE THUNDERSTORMS MAY
PRODUCE STRONG WIND GUSTS. HAZARDOUS WIND GUSTS COULD ALSO
THREATEN BOATERS IN THE ADJACENT COASTAL WATERS. ANY THUNDERSTORMS
MAY ALSO BE ACCOMPANIED BY TORRENTIAL DOWNPOURS THAT PRODUCE
LOCALIZED STREET FLOODING.
THE TIME PERIOD THAT THUNDERSTORMS ARE MOST LIKELY WILL BE BETWEEN
1 AND 7 PM.
PEOPLE OUTDOORS ACROSS RHODE ISLAND AND SOUTHEAST MASSACHUSETTS
SHOULD KEEP AN EYE TO THE SKY THIS AFTERNOON. BE PREPARED TO SEEK
SHELTER IF A WARNING IS ISSUED OR IF THREATENING WEATHER IS
SIGHTED.
CTZ002-003-MAZ005>007-010-011-014-015-152100-
HARTFORD CT-TOLLAND CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...AMHERST...
NORTHAMPTON...SPRINGFIELD...CAMBRIDGE...BOSTON
1051 AM EDT FRI JUL 15 2016
...HOT AND HUMID CONDITIONS THIS AFTERNOON...
HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON.
TEMPERATURES WILL PEAK IN THE MID 90S...WITH HEAT INDEX VALUES IN
THE UPPER 90S.
HIGH HEAT AND HUMIDITY WILL MAKE IT DIFFICULT FOR THE BODY TO
COOL ITSELF. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.
THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BRING EXTRA
WATER AND BE ALERT FOR SIGNS OF HEAT EXHAUSTION. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.
CTZ004-MAZ012-013-016>021-RIZ001>004-006-152100-
WINDHAM CT-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...MILFORD...
WORCESTER...FOXBOROUGH...NORWOOD...QUINCY...TAUNTON...BROCKTON...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...FOSTER...
SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH...
EAST GREENWICH...WARWICK...WEST WARWICK...NARRAGANSETT...WESTERLY
1051 AM EDT FRI JUL 15 2016
...HOT AND HUMID THIS AFTERNOON WITH ISOLATED STRONG
THUNDERSTORMS POSSIBLE...
TEMPERATURES WILL PEAK IN THE MID 90S THIS AFTERNOON WITH HEAT
INDEX VALUES IN THE UPPER 90S.
HIGH HEAT AND HUMIDITY WILL MAKE IT DIFFICULT FOR THE BODY TO
COOL ITSELF. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.
THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BRING EXTRA
WATER AND BE ALERT FOR SIGNS OF HEAT EXHAUSTION. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.
IN ADDITION...SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS RHODE
ISLAND AND SOUTHEAST MASSACHUSETTS WILL BRING A THREAT OF
DANGEROUS LIGHTNING...STRONG WIND GUSTS AND TORRENTIAL DOWNPOURS.
HAZARDOUS WIND GUSTS COULD ALSO THREATEN BOATERS IN THE ADJACENT
COASTAL WATERS. PEOPLE OUTDOORS THIS AFTERNOON SHOULD BE PREPARED
TO SEEK SHELTER IF A WARNING IS ISSUED OR IF THREATENING WEATHER
IS SIGHTED.
THOMPSON
Special weather statement, Jul 15, 12:59 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT FRI JUL 15 2016
RIZ001-003-004-006-151845-
WASHINGTON RI-EASTERN KENT RI-WESTERN KENT RI-
NORTHWEST PROVIDENCE RI-
159 PM EDT FRI JUL 15 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL BE MOVING INTO WESTERN
RHODE ISLAND THROUGH 245 PM...
AT 155 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER SOUTHEAST CONNECTICUT THAT WILL BE MOVING INTO
WESTERN RHODE ISLAND THROUGH 245 PM. WINDS IN EXCESS OF 40 MPH
ARE POSSIBLE WITH THIS STORM AND PEA SIZED HAIL ARE POSSIBLE.
MINOR FLOODING FROM TORRENTIAL RAINFALL WILL OCCUR ON ROADS AND
UNDERPASSES THAT ARE TYPICALLY PRONE TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
COVENTRY...WEST WARWICK...NORTH KINGSTOWN...EAST GREENWICH...
SCITUATE...HOPKINTON...RICHMOND...EXETER...WEST GREENWICH...
FOSTER AND STERLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
A THUNDERSTORM. GO INSIDE A BUILDING OR VEHICLE. WAIT 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4169 7179 4171 7179 4181 7158 4155 7146
4149 7180
TIME...MOT...LOC 1757Z 238DEG 28KT 4155 7182
FRANKSpecial weather statement, Jul 15, 1:02 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
202 PM EDT FRI JUL 15 2016
MAZ018-019-151845-
EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
202 PM EDT FRI JUL 15 2016
...STRONG THUNDERSTORM IN NORTHWESTERN PLYMOUTH COUNTY...
AT 201 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EAST BRIDGEWATER...OR NEAR BRIDGEWATER...MOVING NORTHEAST AT 15 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM. IN ADDITION...TORRENTIAL RAINFALL MAY RESULT IN MINOR STREET
FLOODING.
LOCATIONS IMPACTED INCLUDE...
BROCKTON...BRIDGEWATER...PEMBROKE...ROCKLAND...ABINGTON...DUXBURY...
WHITMAN...HANOVER...EAST BRIDGEWATER...NORWELL...HANSON...
HALIFAX AND WEST BRIDGEWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4198 7100 4204 7104 4219 7085 4204 7072
TIME...MOT...LOC 1801Z 235DEG 13KT 4203 7096
FRANK
Special weather statement, Jul 15, 1:18 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
218 PM EDT FRI JUL 15 2016
MAZ018-151900-
WESTERN PLYMOUTH MA-
218 PM EDT FRI JUL 15 2016
...DEVELOPING THUNDERSTORM IN NORTHEASTERN BRISTOL AND WEST CENTRAL
PLYMOUTH COUNTIES...
AT 218 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRIDGEWATER...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEWATER...MIDDLEBOROUGH...EAST BRIDGEWATER...HALIFAX...WEST
BRIDGEWATER AND PLYMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.
&&
LAT...LON 4196 7083 4193 7100 4197 7105 4199 7105
4205 7093
TIME...MOT...LOC 1818Z 237DEG 19KT 4196 7102
FRANKThunderstorm Wind, Washington
- When
- July 15, 1:30 PM EST
- Where
- Washington County, 1.48 mi SSW of Quidnessett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.600, -71.460
Trees and wires in Kiefer Park were downed by thunderstorm winds.
Thunderstorm Wind, Washington
- When
- July 15, 1:35 PM EST
- Where
- Washington County, 1.24 mi WNW of Saunderstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 41.510, -71.450
Trees and wires on Camp Avenue near Quonset Airport were downed by thunderstorm winds.
Thunderstorm Wind, Bristol
- When
- July 15, 2:00 PM EST
- Where
- Bristol County, 0.69 mi N of Bristol
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 41.680, -71.270
Multiple trees and large branches were downed near Hope Street and Gooding Avenue.
Flood, Bristol
- When
- July 15, 2:13 PM EST to 3:13 PM EST
- Where
- Bristol County, 0.37 mi SW of Bristol Highlands to 0.31 mi WSW of Bristol Highlands
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.697, -71.285
Chester Avenue was flooded and impassable.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 15, 20161 death · 1 event
- Hail and Damaging Winds in North Carolina, July 15, 20161 injured · $206,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Florida, July 15, 2016$253,000 · 50 kt wind · 9 events
- Damaging Winds in North Carolina, July 15, 2016$114,000 · 60 kt wind · 6 events
- Tornadoes and Hail in Colorado, July 15, 2016$33,000 · EF1 · 6 events
- Tornado and Hail in Colorado, July 15, 2016$100,000 · EF0 · 5 events
- Flash Flooding and Damaging Wind in Arkansas, July 15, 2016$80,000 · 52 kt wind · 3 events
- Tornado and Hail in Kansas, July 15, 2016$450 · EF1 · 14 events
- Hail and Damaging Winds in Tennessee, July 15, 2016$40,000 · 1 in hail · 4 events
- Hail and Damaging Winds in South Carolina, July 15, 20161 injured · $30 · 65 kt wind · 24 events
- Hail and Damaging Winds in Texas, July 15, 2016$25,000 · 1.25 in hail · 10 events
- Damaging Winds and Lightning Strike in South Carolina, July 15, 2016$22,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 651014, 651016, 651017, 651013.